MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX¿ MEDFLATOR®II INFLATION SYRINGE SYSTEM; SYRINGE, BALLOON INFLATION

SMITHS MEDICAL ASD, INC. MEDEX¿ MEDFLATOR®II INFLATION SYRINGE SYSTEM; SYRINGE, BALLOON INFLATION
Catalog Number MX1390
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This device is same and/or similar to a device approved for distribution in the us.
 
Event or Problem Description
It was reported that a medex¿ medflator®ii inflation syringe system was leaking during an angioplasty procedure.The product was replaced.No injury was reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Visual inspection of the unit found it to be have craking at the bonding area of the syringe to the guage adaptor plate.No other physical damage noted.Unit was then functionally tested by manually pluggin the end og the tubing and applying pressure using the syringe.While doing so, the unit was found to leak at the cracking area of the bonding as noted in the visual inspection.The customer's complaint was confirmed.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
MEDEX¿ MEDFLATOR®II INFLATION SYRINGE SYSTEM
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7338397
Report Number3012307300-2018-00604
Device Sequence Number13493520
Product Code MAV
UDI-Device Identifier10351688510020
UDI-Public10351688510020
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K940896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2019
Device Catalogue NumberMX1390
Device Lot Number3132771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2018
Supplement Date Received by Manufacturer04/18/2018
Initial Report FDA Received Date03/14/2018
Supplement Report FDA Received Date10/30/2018
Patient Sequence Number1